Alert archive / Indiana / Small Craft Advisories in 2017
Small Craft Advisory 52, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Jul 27, 2017, 3:58 AM EDT. It took effect at Jul 27, 2017, 6:00 PM EDT. It was in force for 35 hr.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2017, 3:58 AM EDT (07:58 UTC)
- In effect from
- Jul 27, 2017, 6:00 PM EDT
- Expired
- Jul 29, 2017, 5:00 AM EDT
- In force
- 35 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
669 WHUS73 KIWX 270758 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 358 AM EDT THU JUL 27 2017 LMZ043-046-271600- /O.NEW.KIWX.SC.Y.0052.170727T2200Z-170729T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 358 AM EDT THU JUL 27 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 5 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 5 AM EDT SATURDAY. * WINDS...NORTHEAST 10 TO 20 KNOTS WITH GUSTS TO 30 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
7 follow-up statements
005 WHUS73 KIWX 271031 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 631 AM EDT THU JUL 27 2017 LMZ043-046-271845- /O.CON.KIWX.SC.Y.0052.170727T2200Z-170729T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 631 AM EDT THU JUL 27 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 5 AM EDT SATURDAY... * WINDS...NORTH TO NORTHEAST 10 TO 20 KNOTS WITH GUSTS TO 30 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
125 WHUS73 KIWX 272044 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 444 PM EDT THU JUL 27 2017 LMZ043-046-280445- /O.CON.KIWX.SC.Y.0052.170727T2200Z-170729T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 444 PM EDT THU JUL 27 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SATURDAY... * WINDS...NORTHEAST 10 TO 20 KNOTS. A FEW GUSTS TO 25 KNOTS THIS EVENING AND AGAIN ON FRIDAY. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
900 WHUS73 KIWX 280145 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 945 PM EDT THU JUL 27 2017 LMZ043-046-281000- /O.CON.KIWX.SC.Y.0052.000000T0000Z-170729T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 945 PM EDT THU JUL 27 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SATURDAY... * WINDS...NORTHEAST 10 TO 20 KNOTS. A FEW GUSTS TO 25 KNOTS FRIDAY. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
325 WHUS73 KIWX 280740 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 340 AM EDT FRI JUL 28 2017 LMZ043-046-281545- /O.CON.KIWX.SC.Y.0052.000000T0000Z-170729T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 340 AM EDT FRI JUL 28 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SATURDAY... * WINDS...NORTH TO NORTHEAST 15 TO 25 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
540 WHUS73 KIWX 281447 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1047 AM EDT FRI JUL 28 2017 LMZ043-046-282300- /O.CON.KIWX.SC.Y.0052.000000T0000Z-170729T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1047 AM EDT FRI JUL 28 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SATURDAY... * WINDS...NORTH TO NORTHEAST 15 TO 25 KNOTS. GUSTS UP TO 30 KNOTS THIS AFTERNOON. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
213 WHUS73 KIWX 282013 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 413 PM EDT FRI JUL 28 2017 LMZ043-046-290415- /O.CON.KIWX.SC.Y.0052.000000T0000Z-170729T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 413 PM EDT FRI JUL 28 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SATURDAY... * WINDS...NORTHEAST 10 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
758 WHUS73 KIWX 290115 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 915 PM EDT FRI JUL 28 2017 LMZ043-046-290900- /O.CON.KIWX.SC.Y.0052.000000T0000Z-170729T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 915 PM EDT FRI JUL 28 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SATURDAY... * WINDS...NORTHEAST DECREASING TO 10 TO 15 KNOTS. * WAVES...SLOWLY SUBSIDING TO 2 TO 4 FEET TOWARDS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Jul 27, 3:52 AM EDT, 6 minutes earlier.
Area forecast discussion, Jul 27, 3:52 AM EDT, 6 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
352 AM EDT Thu Jul 27 2017
.SYNOPSIS...
Issued at 340 AM EDT Thu Jul 27 2017
Showers and thunderstorms will continue to affect areas mainly
along and south of Route 30 this morning before diminishing. A
frontal boundary will drop southward and stall across central
Indiana later today. This front may result in isolated to
scattered showers and thunderstorms redeveloping this afternoon.
Low chances of rain showers may linger into this evening, with
mainly dry conditions overnight tonight. An upper level
disturbance will then drop southeast out of Canada for Friday
providing another chance of showers and thunderstorms for south
central Lower Michigan, far northeast Indiana, and northwest Ohio.
The exit of this disturbance Friday evening will set the stage
for a period of tranquil weather through the weekend. High
temperatures today will range from the upper 70s to lower 80s. Low
temperatures tonight will drop back into the 60s.
&&
.SHORT TERM...(Today and Tonight)
Issued at 340 AM EDT Thu Jul 27 2017
Most of the weather of interest this forecast cycle will reside in
the short term, with convective chances today through Friday the
main concerns.
Old convective complex that moved across the area from northern
Illinois has diminished in coverage, although over past few hours
some uptick in showers/storms at leading edge of what appears to be
MCV entering northwest Indiana. Some wind gusts around 30 mph have
been noted, but primary note of interest for these showers has
been impressive rainfall rates. Weak westerly low level jet
allowed a very strong low level theta-e gradient to advect across
southwest/western portions of the forecast area resulting in PWATS
increasing to over 2 inches. Warm cloud depths in excess of 13k
feet and overall marginal instability profiles will continue to be
conducive for some brief heavier rainfall rates over the next few
hours as these showers approach portions of north central
Indiana. Lack of strong low level jet and limited upwind
development should preclude any hydro concerns early this morning.
The convectively enhanced vorticity max should track east-southeast
across the area later this morning, likely sustaining at least
scattered showers/isolated storms into portions of northeast
Indiana and possibly northwest Ohio toward daybreak. In addition to
this convectively enhanced vort, another weaker/low amplitude short
wave will continue eastward across Lower Michigan this morning
eventually allowing low level trough axis to sag southward across
the southern Great Lakes/Ohio Valley through the day. Best chance of
additional showers and thunderstorms this afternoon should generally
be along and south of the Route 24 corridor in closer proximity
to this stronger low level convergence axis (or perhaps more
likely south of the forecast area). Without a good deal of
upstream mid/upper level forcing behind convective vort through
late morning, prospects of convection re-firing across northern
half of the area on the low confidence side. Shear/instability
profiles still appear to be disjointed today for any appreciable
severe weather threat, with best shear profiles likely north of
surface boundary across southeast Lower Michigan where instability
profiles will be more marginal. If storms are able to redevelop
this afternoon across the south, some heavier rainfall rates would
be possible with 2 inch PWATS and deep warm cloud depths
persisting, but again better potential may remain south of the
forecast area across central Indiana. Otherwise for today, temps
will be somewhat tricky depending on extent of afternoon cloud
debris/precip, but if some afternoon breaks in clouds can be
sustained even shallow mixing to 900 mb could support highs into
the lower 80s.
Low level boundary to eventually sag southward this evening with
diminishing precip chances for local area, and more focused precip
potential across east central Indiana/southern Ohio. The main
feature of interest for Friday will be vigorous upper level trough
evident on water vapor imagery early this morning across southern
Manitoba. Stronger DPVA with this vort max should be felt across
northeast Indiana/south central Lower Michigan/northwest Ohio on
Friday where have maintained low to mid range chance TSRA PoPs.
Deeper moisture will remain tied more south of the area with
aforementioned low level boundary but stronger forcing with this
wave should allow isolated/scattered convection to develop. An
accompanying 40-50 knot 500 mb speed max will enhance deep layer
shear profiles, but again meager instability profiles look to be a
limiting factor for any isolated severe potential. Slightly
cooler temperatures expected for Friday with northeast flow
continuing to the north of the sfc boundary.
&&
.LONG TERM...(Friday through Wednesday)
Issued at 340 AM EDT Thu Jul 27 2017
Upper trough that will bring shower/storm chances to eastern
locations Friday will exit on Friday evening setting up what should
be a stretch of tranquil and cooler/less humid weather through the
weekend. Slight amplification of western CONUS longwave ridge late
in the weekend will keep main short wave track across southern
Canada and prolonged period of downstream low level anticyclone
maintaining its influence on the area. Some indications in medium
range models of more substantial ridge-riding upper wave toward
end of this forecast period which could promote next notable
fropa, but at this forecast distance will cover this with just
some low chance PoPs.
&&
.AVIATION...(For the 06Z TAFS through 06Z Thursday Night)
Issued at 1232 AM EDT Thu Jul 27 2017
Area of showers and thunderstorms ahead of wk low along cdfnt movg e-
se across IL early this morning. Strongest convection will cont to
move se toward great instability, but some SHRA and psbly an
isolated thunderstorm should move across nrn IN this morning.
Scattered showers should cont across the area during the day Thu
as the cdfnt moves slowly se across the area and another wk low
moves ene along it. Flight conditions should remain generally
vfr, but psbly down to mvfr briefly in shra, especially around
daybreak.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Beach Hazards Statement from this afternoon through late Friday
night for INZ003.
MI...Beach Hazards Statement from this evening through late Friday
night for MIZ077.
OH...NONE.
LM...Small Craft Advisory from 6 PM this evening to 5 AM EDT Saturday
for LMZ043-046.
&&
SYNOPSIS...Marsili
SHORT TERM...Marsili
LONG TERM...Marsili
AVIATION...JT
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Jul 26, 7:20 PM EDT, 8 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 720 PM EDT Wed Jul 26 2017 INZ004>009-012-014-016>018-MIZ078>081-OHZ001-002-004-005-015-016-024- 025-271000- St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Marshall- Kosciusko-Whitley-Allen IN-Cass MI-St. Joseph MI-Branch-Hillsdale- Williams-Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- 720 PM EDT Wed Jul 26 2017 /620 PM CDT Wed Jul 26 2017/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...Tonight An isolated thunderstorm is possible late tonight west of 31. Severe weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday An isolated thunderstorm is possible Thursday south of the toll road. Severe weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx INZ003-MIZ077-271000- La Porte-Berrien- 720 PM EDT Wed Jul 26 2017 /620 PM CDT Wed Jul 26 2017/ This hazardous weather outlook is for portions of southwest Michigan and northern Indiana. .DAY ONE...Tonight An isolated thunderstorm is possible after midnight. Severe weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday An isolated thunderstorm is possible Thursday. Severe weather is not expected at this time. Dangerous swimming conditions are expected Thursday afternoon and night, and possibly into Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx INZ013-015-020-022>027-032>034-271000- Pulaski-Fulton IN-White-Cass IN-Miami-Wabash-Huntington-Wells-Adams- Grant-Blackford-Jay- 720 PM EDT Wed Jul 26 2017 /620 PM CDT Wed Jul 26 2017/ This hazardous weather outlook is for portions of northern Indiana. .DAY ONE...Tonight Isolated thunderstorms are possible late tonight especially south of Route 24. Locally heavy rain is possible. Severe weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Isolated thunderstorms are possible south of Route 24 Thursday. Severe weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. However, any spotter reports of heavy rainfall or flooding will be appreciated late tonight and Thursday. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-271000- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 720 PM EDT Wed Jul 26 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Tonight An isolated thunderstorm is possible late tonight. Severe weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday An isolated thunderstorm is possible Thursday. Severe weather is not expected at this time. Conditions hazardous to small craft are expected Thursday afternoon and night, possibly extending into Friday. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
In the hours before
Special weather statement, Jul 27, 1:59 AM EDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Northern Indiana
159 AM EDT THU JUL 27 2017
INZ020-022-270630-
Cass-White-
159 AM EDT THU JUL 27 2017
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WHITE AND WEST CENTRAL
CASS COUNTIES...
At 159 AM EDT, a strong thunderstorm was located near Monticello,
moving northeast at 20 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Monticello, Reynolds, Chalmers, Burnettsville, Smithson, Headlee,
Golden Hill, Indiana Beach, Norway, Idaville, Sitka, Cedar Point,
Bell Center, Buffalo and Lake Cicott.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4079 8698 4091 8676 4091 8661 4072 8649
4071 8653 4074 8653 4074 8675 4073 8676
4072 8675 4071 8676 4069 8675 4068 8676
4068 8674 4067 8675 4066 8677 4065 8678
4063 8688
TIME...MOT...LOC 0559Z 243DEG 16KT 4075 8685
NWSSpecial weather statement, Jul 27, 3:22 AM EDT, 36 minutes before
Special Weather Statement
National Weather Service Northern Indiana
322 AM EDT THU JUL 27 2017
INZ014>016-023>025-032-270745-
Wabash-Miami-Huntington-Kosciusko-Marshall-Fulton-Grant-
322 AM EDT THU JUL 27 2017
...A LINE OF THUNDERSTORMS WILL AFFECT WABASH...NORTHWESTERN
GRANT...WEST CENTRAL HUNTINGTON...NORTHEASTERN FULTON...SOUTHWESTERN
KOSCIUSKO...MIAMI AND SOUTHEASTERN MARSHALL COUNTIES...
At 321 AM EDT, radar indicated thunderstorms were located
along a line extending from near Argos to 6 miles west of Wabash to 6
miles south of Grissom Afb. Movement was east at 20 mph.
Winds in excess of 30 mph and brief heavy rain are possible with
these storms.
Locations impacted include...
Warsaw, Peru, Wabash, Rochester, North Manchester, Winona Lake,
Grissom Afb, Bourbon, Argos, Sweetser, Akron, Andrews, Mentone,
Swayzee, Bunker Hill, La Fontaine, Walnut, Tippecanoe, Sims and
Miami.
LAT...LON 4057 8587 4056 8616 4063 8617 4078 8603
4127 8634 4134 8590 4078 8555 4046 8586
TIME...MOT...LOC 0721Z 269DEG 19KT 4121 8622 4078 8594 4057 8615
NWSThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 1:59 AM EDT | Special Weather Statement | IWX | White | 31 min |
| Jul 27, 3:22 AM EDT | Special Weather Statement | IWX | Kosciusko, Wabash | 23 min |
| Jul 27, 3:53 AM EDT | Beach Hazards Statement | IWX | 49 hr | |
| Jul 27, 4:17 AM EDT | Special Weather Statement | IWX | Blackford, Grant, Huntington, Whitley | 28 min |
Nearby
Small Craft Advisories in Indiana, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.